Maximum-likelihood estimation for hidden Markov models
Brian G. Leroux
Stochastic Processes and their Applications, 1992, vol. 40, issue 1, 127-143
Hidden Markov models assume a sequence of random variables to be conditionally independent given a sequence of state variables which forms a Markov chain. Maximum-likelihood estimation for these models can be performed using the EM algorithm. In this paper the consistency of a sequence of maximum-likelihood estimators is proved. Also, the conclusion of the Shannon-McMillan-Breiman theorem on entropy convergence is established for hidden Markov models.
Keywords: Markov; chain; consistency; subadditive; ergodic; theorem; identifiability; entropy; Kullback-Leibler; divergence; Shannon-McMillan-Breiman; theorem (search for similar items in EconPapers)
References: Add references at CitEc
Citations View citations in EconPapers (29) Track citations by RSS feed
Downloads: (external link)
Full text for ScienceDirect subscribers only
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:eee:spapps:v:40:y:1992:i:1:p:127-143
Ordering information: This journal article can be ordered from
https://shop.elsevie ... _01_ooc_1&version=01
Access Statistics for this article
Stochastic Processes and their Applications is currently edited by T. Mikosch
More articles in Stochastic Processes and their Applications from Elsevier
Series data maintained by Dana Niculescu ().